Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 7:11 PM EDT for Vinton County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 12, 2001, 7:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 122312 SVRRLX OHC163-122345- /NEW.KRLX.SV.W.0125.122311-122345/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 711 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VINTON COUNTY IN OHIO... * UNTIL 745 PM EDT... * AT 709 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH INCLUDE...ZALESKI <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THEQ STORM PASSES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT TUE JUN 12 2001 MODELS NOW IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF REMNANTS OF ALLISON. NOW A MORE NORTHEASTERLY TRACK WITH LITTLE..IF ANY...EFFECT ON CWA WEATHER. MANY TIMES..SUBSIDENCE TO THE WEST OF A TROPICAL SYSTEM GIVES MUCH OF THE CWA GREAT WX. CHANCE SHOWERS INTO WV MTNS ZONES WITH EASTERLY FLOW. CHC SHOWERS/TSTMS DROPPING INTO SE OH AND NRN WV ZONES LATER TONIGHT AS MCS IN IA/IL TRACKS ESE AND WEAKENS. OTHERWISE...HAZY...VERY WARM AND HUMID WITH CHANCE OF MAINLY AFTERNOON SHOWERS/TSTMS. NGM GUID TEMPS LOOK GOOD. ONLY MINOR CHANGES IN EXTENDED FORECAST. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 46 min |
| Jun 12, 7:36 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 39 min |
| Jun 12, 7:44 PM EDT | Flash Flood Warning | RLX | Athens | 3 hr |
| Jun 12, 7:46 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.